Volume 19, issue 2 (2015)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 4, 1807–2438
Issue 3, 1257–1806
Issue 2, 629–1255
Issue 1, 1–627

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Bimodules in bordered Heegaard Floer homology

Robert Lipshitz, Peter S Ozsváth and Dylan P Thurston

Geometry & Topology 19 (2015) 525–724
Abstract

Bordered Heegaard Floer homology is a three-manifold invariant which associates to a surface F an algebra A(F) and to a three-manifold Y with boundary identified with F a module over A(F). In this paper, we establish naturality properties of this invariant. Changing the diffeomorphism between F and the boundary of Y tensors the bordered invariant with a suitable bimodule over A(F). These bimodules give an action of a suitably based mapping class group on the category of modules over A(F). The Hochschild homology of such a bimodule is identified with the knot Floer homology of the associated open book decomposition. In the course of establishing these results, we also calculate the homology of A(F). We also prove a duality theorem relating the two versions of the 3–manifold invariant. Finally, in the case of a genus-one surface, we calculate the mapping class group action explicitly. This completes the description of bordered Heegaard Floer homology for knot complements in terms of the knot Floer homology.

Keywords
Floer homology, $3$–manifolds, Heegaard diagrams, mapping class group, Hochschild homology
Mathematical Subject Classification 2010
Primary: 57R57
Secondary: 53D40
References
Publication
Received: 1 July 2011
Revised: 23 April 2014
Accepted: 5 June 2014
Published: 10 April 2015
Proposed: Yasha Eliashberg
Seconded: Ciprian Manolescu, Tomasz Mrowka
Authors
Robert Lipshitz
Department of Mathematics
Columbia University
MC 4425
2990 Broadway
New York, NY 10027
USA
Peter S Ozsváth
Department of Mathematics
Princeton University
Fine Hall, Washington Road
Princeton, NY 08540
USA
Dylan P Thurston
Department of Mathematics
Indiana University
831 E Third St
Bloomington, NY 47405
USA